MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 12MM 345MM / STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 12MM 345MM / STERILE; NAIL, FIXATION, BONE
Catalog Number 04.043.435S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the pin had fallen out of the tna driving cap.During the procedure, a tna nail was inserted, but then removed to dial in the reduction.When the nail was extracted, it was noticed that the poly inserted distally had moved outside of the nail, the surgical tech was not able to put back into the nail, and a new nail was selected.This nail was also extracted for repositioning and the sleeve had moved as well, but surgeon decided to move forward and drill through the poly insert.Additionally, the surgeon was having issues inserting the nail through the suprapatellar protection sleeve, so it was removed and the nail was inserted without the sleeve.During the surgery, the surgeon used a drill bit in a ¿blocking¿ fashion to redirect the nail, but the drill bit was unable to remain stable because of the comminution.Then a blocking screw was used.The surgery was successfully completed with no surgical delay.There was no adverse patient impact.No further information is available.This report is for a tibial nail-advanced / 12mm 345mm / sterile.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procode: hwc d9: complainant part is not expected to be returned for manufacturer review/investigation.D10: date of concomitant therapy is 31-july-2023.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 04.043.435s -us, lot number# 613p388.It was electronically reviewed, and no nonconformancs/manufacturing irregularities were identified during the manufacturing process.The product was released on: 08/02/2022.Manufacturing site: jabil bettlach expiry date:31/12/2031.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIBIAL NAIL-ADVANCED / 12MM 345MM / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key17548589
Report Number8030965-2023-10297
Device Sequence Number6967026
Product Code JDS
UDI-Device Identifier10886982298089
UDI-Public(01)10886982298089
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.043.435S
Device Lot Number613P388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14.5 OUTER PROTEC SLV SUPRAPATELLAR -S; 4.2 3-FLTD DRILL BIT QC/NEEDLE PT/145; DRIVING CAP; TIBIAL NAIL-ADVANCED / 12 345 / STERILE; UNK - SCREWS: TRAUMA
Patient Age44 YR
Patient SexMale